×

zbMATH — the first resource for mathematics

Relative preimage problem. (English. Russian original) Zbl 1118.55002
Math. Notes 80, No. 2, 272-283 (2006); translation from Mat. Zametki 80, No. 2, 281-295 (2006).
This paper is a relative version of [R. Dobrenko and Z. Kucharski, Fundam. Math. 134, No. 1, 1–14 (1990; Zbl 0719.55002)]. Given a relative map \(f\colon (X,X_0)\to (Y, Y_0)\) and a subset \(B\) of \(Y\), the author of this paper discusses the estimation of the minimal number \(MP_{\text{rel}}(f, B)=\min _g | g^{-1}(B)| \) of preimage points at \(B\), where \(g: (X,X_0)\to (Y, Y_0)\) runs over all maps in the relative homotopy class of \(f\). Some relative Nielsen numbers are introduced according to the standard technique in ordinary relative Nielsen fixed point theory [H. Schirmer, Pac. J. Math. 122, 459–473 (1986; Zbl 0553.55001)]. Hence, a lower bound \(N_{\text{rel}, a, a}(f, f_0)\) for \(MP_{\text{rel}}(f, B)\) is obtained. It is shown that this lower bound can be realized under suitable assumptions on \(X, X_0, Y, Y_0, B\), i.e. there exists a map \(g: (X,X_0)\to (Y, Y_0)\) relatively homotopic to \(f\) with \(| g^{-1}(B)| = N_{\text{rel}, a, a}(f, f_0)\) for any given map \(f: (X,X_0)\to (Y, Y_0)\).
Furthermore, the above treatment can be applied to consider the common preimage set \(\{x\in X \mid f_1(x)= \cdots =f_r(x)\in B\}\) for finitely many relative maps \(f_j\colon (X,X_0)\to (Y, Y, Y_0)\), \(j=1,2,\ldots, r\), because the common preimage set is equal to the preimage of the map \(\Delta\circ(f_1, f_2, \ldots, f_r)\) at the set \(\Delta(B)\), in which \(\Delta\colon Y \to \Pi_{j=1}^r Y\) is the diagonal map. It is mentioned by the author that this work formulates the relative coincidence point problem [J. Jezierski, Fundam. Math. 149, No. 1, 1–18 (1996; Zbl 0846.55003)] when \(r=2\), and therefore the relative Nielsen fixed problem.

MSC:
55M20 Fixed points and coincidences in algebraic topology
54H25 Fixed-point and coincidence theorems (topological aspects)
PDF BibTeX Cite
Full Text: DOI
References:
[1] R. F. Brown, The Lefschetz Fixed Point Theorem, Scott, Foresman and Co., Glenview, Illinois, 1971. · Zbl 0216.19601
[2] B. Jiang, Lectures on Nielsen Fixed Point Theory, Contemporary Mathematics, vol. 14, Amer. Math. Soc., Providence, RI, 1983. · Zbl 0512.55003
[3] T. H. Kiang, The Theory of Fixed Point Classes, Springer-Verlag, Berlin-Heidelberg-New York, 1989. · Zbl 0676.55001
[4] J. Nielsen, ”Untersuchungen zur Topologie der geschlossenen zweiseitigen Flächen, I,” Acta Math., 50 (1927), 189–358. · JFM 53.0545.12
[5] S. A. Bogatyi, D. L. Gonsalves, and H. Zieschang, ”Coincidence problem: the problem of minimization, ” Trudy Mat. Inst. Steklov [Proc. Steklov Inst. Math.], 225 (1999), 52–86.
[6] C. K. McCord, ”A Nielsen theory for intersection numbers,” Fund. Math., 152 (1997), no. 2, 117–150. · Zbl 0882.55001
[7] R. Dobreńko and Z. Kucharski, ”On the generalization of the Nielsen number,” Fund. Math., 134 (1990), no. 1, 1–14. · Zbl 0719.55002
[8] H. Hopf, ”Zur Topologie der Abbildungen von Mannigfaltigkeiten. II. Klasseninvarianten von Abbildungen,” Math. Ann., 102 (1929), no. 4, 562–623. · JFM 55.0965.02
[9] R. Brooks, Coincidences, Roots and Fixed Points, Doctoral Dissertation, Univ. of California, Los Angeles, 1967.
[10] H. Schirmer, ”A relative Nielsen number,” Pacific J. Math., 122 (1986), no. 2, 459–473. · Zbl 0553.55001
[11] H. Schirmer, ”On the location of fixed points on pairs of spaces,” Topology Appl., 30 (1988), no. 3, 253–266. · Zbl 0664.55003
[12] H. Schirmer, ”A survey of relative Nielsen fixed point theory,” in: Nielsen Theory and Dynamical Systems, Contemporary Mathematics, vol. 152, ed. C. McCord, Amer. Math. Soc., Providence, RI, 1993, pp. 291–309. · Zbl 0805.55001
[13] C. G. Jang and S. Lee, ”A relative Nielsen number in coincidence theory,” J. Korean Math. Soc., 32 (1995), no. 2, 171–181. · Zbl 0838.55002
[14] J. Jezierski, ”The relative coincidence Nielsen number,” Fund. Math., 149 (1996), no. 1, 1–18. · Zbl 0846.55003
[15] J. Guo and P. R. Heath, ”Coincidence theory on the complement,” Topology Appl., 95 (1999), no. 3, 229–250. · Zbl 0927.55001
[16] K.-Y. Yang, ”A relative root Nielsen number,” Comm. Korean Math. Soc., 11 (1996), no. 1, 245–252. · Zbl 0942.55006
[17] K.-Y. Yang, ”The minimum theorem for the relative root Nielsen number,” Comm. Korean Math. Soc., 12 (1997), no. 3, 701–707. · Zbl 0942.55007
[18] R. F. Brown and H. Schirmer, ”Nielsen theory of roots of maps of pairs,” Topology Appl., 92 (1999), no. 3, 247–274. · Zbl 1007.55001
[19] H. Schirmer, ”Nielsen numbers for maps of triads,” Topology Appl., 52 (1993), no. 2, 181–202. · Zbl 0785.55002
[20] J. Jezierski, ”The Nielsen coincidence theory on topological manifolds,” Fund. Math., 143 (1993), no. 2, 167–178. · Zbl 0789.55002
[21] S. Sternberg, Lectures on Differential Geometry, Prentice Hall, Englewood Cliffs, NJ, 1964. · Zbl 0129.13102
[22] C. K. McCord, ”The three faces of Nielsen: Coincidences, intersections and preimages,” Topology Appl., 103 (2000), no. 2, 155–177. · Zbl 0951.55005
[23] B. Jiang, ”Fixed points and braids,” Invent. Math., 75 (1984), no. 1, 69–74. · Zbl 0565.55005
[24] B. Jiang, ”Fixed points and braids, II,” Math. Ann., 272 (1985), no. 2, 249–256. · Zbl 0617.55001
[25] S. A. Bogatyi, D. L. Gonsalves, E. A. Kudryavtseva, and H. Zieschang, ”Minimum number of preimages under maps between surfaces,” Mat. Zametki [Math. Notes], 75 (2004), no. 1, 13–19. · Zbl 1112.55001
[26] U. Koschorke, Nielsen Coincidence Theory in Arbitrary Codimensions, Preprint 306/2003, Universität Siegen; http://www.math.uni-siegen.de/topology/publications.html . · Zbl 1107.55002
[27] U. Koschorke, Geometric and Homotopy Theoretic Methods in Nielsen Coincidence Theory, Preprint 308/2004, Universität Siegen; http://www.math.uni-siegen.de/topology/publications.html . · Zbl 1094.55006
[28] H. Schirmer, ”Bemerkungen zur Homotopietheorie der Koinzidenzen mehrerer Abbildungen,” Arch. Math., 11 (1960), 56–64. · Zbl 0094.17504
[29] O. D. Frolkina, ”On the coincidence problem for finitely many maps,” in: Proc. 26th Conf. of Young Scientists of Mechanics and Mathematics Dept. of M. V. Lomonosov Moscow State Univ., vol. II, Mech.-Math. Dept. of MSU Publ., Moscow, 2004, pp. 234–238.
[30] J. Guo, Relative and Equivariant Coincidence Theory, Ph. D. Thesis, Memorial University of Newfoundland, 1996.
[31] J. Vick, Homology Theory, Graduate Text Math., vol. 145, Springer-Verlag, Berlin-Heidelberg-New York, 1994.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.